U.S. doctors online nowAsk doctors free
Fort Worth, TX
A 27-year-old female asked:

diagnosed calf dvt in feb, on warfarin, asymptomatic since, new pain and development of apparent varicose veins in right thigh x3 day, is this normal?

4 doctor answers7 doctors weighed in
Dr. Michael Dugan
Specializes in Hematology
No and yes: New pain would be worrisome for new clot. Unfortunately, the vein valves can be damaged after a clot, and varicose veins and/or chronic swelling can happen.
Dr. Scott Grover
General Surgery 26 years experience
Maybe: This could be due to the DVT or because of worsening of the dvt. I recommend you call your dr and get evaluated. You may need another ultrasound and blood work to check your inr. Best case scenario is just related to the dvt, but you don't want it to be anything else like worsening of the dvt.
Dr. Albert Malvehy
Phlebology 21 years experience
Common not normal : Having superficial varicose veins develop after a DVT is common. But that doesn't mean you shouldn't treat them and try to prevent post-thrombotic syndrome. Guidelines for post-dvt include compression stockings for 2 years to reduce those complication. See miamibeachvein.Com for info or phlebology.Org for a vein specialist in your area.
Dr. Norman Chideckel
Vascular Surgery 42 years experience
Dvt: I would recommend that this be evaluated with a venous Doppler sonogram to determine the reason for this new onset of pain. This is not a normal occurrence, and should be evaluated as soon as possible.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Mar 16, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.